Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

June 23, 2021Grant County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 23, 2021, 7:39 PM MDT for Grant County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2021, 7:39 PM MDT (01:39 UTC)
Expired
Jun 23, 2021, 8:15 PM MDT
In force
36 min
Issued by
NWS North Platte, NE

County Grant County, NE

The radar

The North Platte radar (KLNX), 115 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3468 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1979 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

685 
WWUS83 KLBF 240139
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
739 PM MDT Wed Jun 23 2021
 
NEZ004-023-094-240215-
Sheridan NE-Grant NE-Western Cherry NE-
739 PM MDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...NORTH
CENTRAL GRANT AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 815 PM MDT...

At 738 PM MDT, Doppler radar was tracking a strong thunderstorm 15 
miles north of Ashby, or 40 miles south of Gordon, moving east at 35 
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Intersection of Highway 61 and Survey Valley Road, Dipping Vat Meadow
and Mother Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of, north central and west central Nebraska.

LAT...LON 4216 10207 4233 10209 4244 10169 4206 10166
TIME...MOT...LOC 0138Z 274DEG 53KT 4225 10192 

$$

Gomez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 23, 5:17 PM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 23, 5:17 PM MDT, 2 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
617 PM CDT Wed Jun 23 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 200 PM CDT Wed Jun 23 2021

Satellite imagery shows a good deal of sun across western and central
Nebraska and surface observations show that temperatures have responded
accordingly with readings well into the 90s. Dew points are also
surging up form the south, making for relatively humid conditions and
dangerous heat index values at some locations. The current heat
advisory looks good and no changes planned through expiration at 8PM.

All of the heat and moisture is setting the stage for some vigorous
convection through this evening and starting to see some towers on
satellite and radar returns going up on west of the panhandle.
Lapse rates are steep right up through the mid levels thanks to
the strong surface heating and instability is quite robust with
elevated CAPE values expected to exceed 4000J/Kg across south
central Nebraska. Shear is also adequate to support organized
convection. Mesoscale guidance is generally in agreement in
painting a similar picture with convective initiation occurring in
the panhandle along the dryline late this afternoon. Copious
instability will support a large hail threat and the steep lapse
rates contributing to significant DCAPE will support a wind
threat. As the convection moves east this evening, expect storms
will consolidate into an MCS with a continued hail/wind threat and
a turn to the southeast as it exits the region a little after
Midnight.

A break in the action during the day on Thursday with continued warm
conditions before a northern stream upper trof pulls away from the
cutoff along the west coast and brings a good chance of showers and
thunderstorms to the region Thursday evening into Thursday night. The
atmosphere recovers well and expect good instability as approaching
short wave energy generates another round of convection Thursday
evening and night. Anticipate convective coverage will be a bit more
widespread and anticipate a hail/wind threat once again, though will
have to see how elements come together over the next few model runs to
get a better handle on extent of the threat.

.LONG TERM...(Friday through Wednesday)
Issued at 227 PM CDT Wed Jun 23 2021

Persistent upper level ridging will be established across the
western 1/3 of the country as we head into this weekend and into the
first of next week. To the east of this feature across the Central
and Northern Plains, a general troughing pattern will extend from
central Canada southward through the Plains. This will keep
conditions on the unsettled side with the potential for
precipitation and somewhat cooler than average temperatures. The
main opportunity for more widespread and perhaps significant
precipitation will be Friday. The upper troughing begins to develop
southward through the Rockies during the day Friday with general
southwest flow aloft across our area. Plenty of moisture will be in
place with PWATS over 1.5 to 2.0 inches, and as a shortwave ejects
northeast across the area showers and thunderstorms will be likely.
This will likely be the coolest of all the days of the next several
due to nearly solid overcast and precipitation. Beyond Friday, there
will be at least a small chance for showers though the weekend with
mainly dry weather returning thereafter. Temperatures will gradually
warm back to near seasonal norms by Tuesday of next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 616 PM CDT Wed Jun 23 2021

Scattered thunderstorms, some severe, will continue to develop
this evening, possibly becoming numerous across ncntl Nebraska
02z-06z this evening. Storm activity is expected to disperse
across wrn and ncntl Nebraska 06z-09z tonight. Additional
scattered thunderstorm activity is possible across wrn and ncntl
Nebraska 21z-00z Thursday. VFR is generally expected across wrn
and ncntl Nebraska 09z-21z Thursday morning-Thursday afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for
NEZ005>010-025>029-036>038-057>059-069>071.

&&

SHORT TERM...Sporer
LONG TERM...Taylor
AVIATION...CDC
Hazardous weather outlook, Jun 23, 7:03 PM MDT, 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
803 PM CDT Wed Jun 23 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-250115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
803 PM CDT Wed Jun 23 2021 /703 PM MDT Wed Jun 23 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

There is a chance for thunderstorms across western and north
central Nebraska this evening and overnight. Some storms may be
strong to severe. The strongest storms have the ability to
produce large hail, damaging winds, and frequent lightning.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

The next chance for thunderstorms is Thursday evening across
western and north central Nebraska. There is a chance that some
storms may turn severe. The strongest storms have the ability to
produce large hail, damaging winds, and frequent lightning.

A few thunderstorms are possible on Friday into Saturday, but
severe weather is not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 23, 6:58 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
758 PM CDT Wed Jun 23 2021

NEZ005-006-008-240130-
Brown NE-Eastern Cherry NE-Keya Paha NE-
758 PM CDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...
NORTHWESTERN BROWN AND WEST CENTRAL KEYA PAHA COUNTIES UNTIL 830 PM
CDT...

At 757 PM CDT, Doppler radar was tracking a strong thunderstorm near
Valentine, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Valentine, Sparks and Smith Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.

LAT...LON 4266 10013 4281 10059 4300 10055 4299 10011
TIME...MOT...LOC 0057Z 269DEG 28KT 4287 10043

Gomez
Special weather statement, Jun 23, 7:27 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
827 PM CDT Wed Jun 23 2021

NEZ005-094-240200-
Eastern Cherry NE-Western Cherry NE-
827 PM CDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
900 PM CDT/800 PM MDT/...

At 827 PM CDT/727 PM MDT/, Doppler radar was tracking a strong
thunderstorm over Kilgore, or 22 miles west of Valentine, moving east
at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kilgore, Nenzel and Crookston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for north central Nebraska.

LAT...LON 4289 10110 4299 10110 4300 10074 4283 10074
TIME...MOT...LOC 0127Z 268DEG 24KT 4296 10098

Gomez
Local storm report, Jun 23, 7:34 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
834 PM CDT WED JUN 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     WILDFIRE         24 N ONEILL             42.81N 98.65W
06/23/2021                   BOYD               NE   EMERGENCY MNGR

            REPORTS OF 4 GRASS FIRES IGNITED BY DRY LIGHTNING IN THE
            NIOBRARA RIVER VALLEY

&&

CCOLE
Local storm report, Jun 23, 7:36 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT WED JUN 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             6 N SPRINGVIEW          42.91N 99.75W
06/23/2021  E1.00 INCH       KEYA PAHA          NE   TRAINED SPOTTER

&&

BROWN
Local storm report, Jun 23, 7:38 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT WED JUN 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     WILDFIRE         14 NE AINSWORTH         42.69N 99.66W
06/23/2021                   ROCK               NE   FIRE DEPT/RESCUE

            REPORTS OF SEVERAL GRASS FIRES IGNITED BY DRY LIGHTNING
            IN THE NIOBRARA VALLEY NORTH OF AINSWORTH AND LONG PINE

&&

CCOLE
Special weather statement, Jun 23, 7:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
739 PM MDT Wed Jun 23 2021

NEZ004-023-094-240215-
Sheridan NE-Grant NE-Western Cherry NE-
739 PM MDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...NORTH
CENTRAL GRANT AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 815 PM MDT...

At 738 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Ashby, or 40 miles south of Gordon, moving east at 35
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Intersection of Highway 61 and Survey Valley Road, Dipping Vat Meadow
and Mother Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of, north central and west central Nebraska.

LAT...LON 4216 10207 4233 10209 4244 10169 4206 10166
TIME...MOT...LOC 0138Z 274DEG 53KT 4225 10192

Gomez

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:25 PM MDTSpecial Weather StatementLBFKeya Paha50 min
Jun 23, 7:04 PM MDTSevere Thunderstorm WarningLBFKeya Paha41 min
Jun 23, 7:12 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha18 min
Jun 23, 7:44 PM MDTSevere Thunderstorm WarningLBFKeya Paha46 min
Jun 23, 8:07 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock53 min
Jun 23, 8:28 PM MDTSevere Thunderstorm WarningLBFKeya Paha32 min
Jun 23, 8:47 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock43 min
Jun 23, 8:50 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha40 min
Jun 23, 9:25 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Rock35 min
Jun 23, 9:27 PM MDTSevere Thunderstorm WarningLBFHolt, Wheeler33 min
Jun 23, 9:33 PM MDTSpecial Weather StatementLBFBrown27 min
Jun 23, 9:53 PM MDTSevere Thunderstorm WarningLBFHolt, Wheeler52 min
Jun 23, 9:57 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Loup, Rock48 min
Jun 23, 10:05 PM MDTSpecial Weather StatementLBFBlaine, Logan, Loup40 min
Jun 23, 10:20 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Custer, Loup25 min
Jun 23, 10:36 PM MDTAreal Flood AdvisoryLBFGarfield, Holt, Loup, Rock, Wheeler3 hr
Jun 23, 10:40 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Garfield, Holt, Loup, Rock and 1 more50 min
Jun 23, 11:30 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Garfield, Holt, Loup, Wheeler30 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.